MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3515X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An nc euphora rx ptca balloon catheter was used to treat a none tortuous, mildly calcified lesion exhibiting 90% stenosis in the left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was not encountered.Excessive force was not used.It was reported that balloon deflation difficulties were encountered and the device would not deflate at the lesion.The distal section on the balloon appeared to deflate and the proximal section of the balloon did not look deflated.An attempt was made to pull negatively on the inflation device and then tried a separate syringe but it still made no difference.The physician pulled the balloon out of the body without much resistance.The balloon looked partially deflated after inspection.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: no difficulties noted when removing the protective sheath from the device.No difficulties noted when removing the packaging stylette from the device.The device would not deflate at the lesion after first inflation.No difficulties were reported during inflation.The device was not moved or repositioned prior to the deflation difficulties.Concentration of contrast to saline was 50/50.An image of the device was provided which suggests a possible tip detachment.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: image is of the mid to distal section of a poba device.There appears to be a detachment of the distal tip.The inner member is not visible inside the balloon.The distal marker band appears to be loose in the balloon.Device evaluation summary: a stopcock was attached to the device.There was blood visible in the balloon and the inflation lumen.The balloon was deflated; the balloon folds were expanded.The inner member had detached from the tip bond.The distal marker band was at the location where the inner member is bonded to the tip.The detached inner member was located at the mid-section of the balloon working length.There was a detachment at the distal tip.Stretching was evident to the proximal balloon bond.The proximal balloon bond and the material immediately proximal to the balloon bond appeared to have inflated and burst longitudinally.It was not possible to perform deflation testing due to the condition of the returned device.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A 180 non-medtronic guidewire was used during the procedure.A resolute onyx drug eluting stent was used during the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8653323
Report Number9612164-2019-02088
Device Sequence Number2299070
Product Code LOX
UDI-Device Identifier00643169396333
UDI-Public00643169396333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Catalogue NumberNCEUP3515X
Device Lot Number217126004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/30/2019
06/20/2019
07/24/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/17/2019
07/18/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1